MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306547
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It is reported that the syr 10ml pump compatible saline 10ml fil barrel / flange is damaged.The following information was provided by the initial reporter: incident details: three medfusion 4000 syringe pumps have come down to clinical engineering in a short time frame all reporting the same problem: ¿syringe plunger not in place¿ with an arrow pointing to a representation of the syringe barrel flange.M333717, m333711, m909775 a work order dated 09-dec-2025 was found documenting the problem; the pump subsequently came back to ce with the same issue recently.No faults were found with the pumps when bench tested.This appears to be an issue with prefilled 10ml bd syringes.Some 10ml bd syringes have been found to have narrower flanges.(1.5mm vs 2.0mm).Staff could be informed that repositioning the barrel can alleviate the problem, or the syringes with the narrow flanges removed from circulation.No serious harm was reported.Unfortunately, the device is not available for investigation.Additional information provided: in none of the cases the syringes were supplied to clinical engineering for analysis.However, finding our own prefilled 10ml for testing resulted in the same error ¿ it was marked lot: 2028-01-31 5024175.It measures 1.55mm, whereas non-prefilled 10ml bd c-199 (no lot number) measures 2.01 ¿ 2.07mm.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: a complaint history check was not performed as the lot number is unknown for this complaint.A device history record review was not performed as the lot number is unknown for this complaint.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.The root cause was not concluded due to unavailability of batch information.

Brand Name
BD POSIFLUSH
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24101219
Report Number1911916-2026-00014
Device Sequence Number10469469
Product Code FOZ
UDI-Device Identifier00382903065479
UDI-Public(01)00382903065479
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306547
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown